Alert archive / California / Winter Storm Watches in 2006
Winter Storm Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Feb 28, 2006, 4:22 AM PST. It took effect at Mar 1, 2006, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2006, 4:22 AM PST (12:22 UTC)
- In effect from
- Mar 1, 2006, 6:00 PM PST
- Expired
- Mar 1, 2006, 3:57 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 281222 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 422 AM PST TUE FEB 28 2006 ...A STRONG PACIFIC STORM HEADED FOR THE NORTHWEST COAST ON WEDNESDAY... .ANOTHER POWERFUL PACIFIC STORM WILL MOVE TOWARD THE NORTH COAST ON WEDNESDAY. THE STORM WILL BRING RAIN AND SNOW ALONG WITH STRONG WINDS. THE SNOW LEVEL IS EXPECTED TO LOWER TO AROUND 3000 FEET BY WEDNESDAY EVENING. THE COLD FRONT BROUGHT BY THE STORM WILL MOVE THROUGH AREA WEDNESDAY NIGHT AND EARLY THURSDAY. CAZ003-004-076-010130- /O.NEW.KEKA.WS.A.0003.060302T0200Z-060302T1800Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 422 AM PST TUE FEB 28 2006 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. SNOW IS EXPECTED ABOVE 300O FEET WEDNESDAY NIGHT. STORM TOTALS OF 8 TO 15 INCHES ARE POSSIBLE. WINDS OF 15 TO 30 MPH WILL MEAN BLOWING AND DRIFTING SNOW IS LIKELY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL OR OTHER OUTDOOR ACTIVITY. CONTINUE TO MONITOR THE LOCAL MEDIA OR NOAA WEATHER RADIO FOR THE LATEST FORECASTS. $$ CWS
6 follow-up statements
000 WWUS46 KEKA 282338 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 338 PM PST TUE FEB 28 2006 CAZ003-004-076-011245- /O.CON.KEKA.WS.A.0003.060302T0200Z-060302T1800Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 338 PM PST TUE FEB 28 2006 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ANOTHER POWERFUL PACIFIC STORM WILL MOVE TOWARD NORTHERN CALIFORNIA ON WEDNESDAY. THE STORM WILL BRING STRONG SOUTHERLY WINDS WITH RAIN AND SNOW OVER THE INTERIOR. PRECIPITATION WILL INCREASE IN THE AFTERNOON AND EVENING. THE SNOW LEVEL IS EXPECTED TO LOWER TO AROUND 3000 FEET BY WEDNESDAY EVENING. SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE WITH THIS SYSTEM. WINDS OF 15 TO 30 MPH WILL MEAN BLOWING AND DRIFTING SNOW IS LIKELY. A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL OR OTHER OUTDOOR ACTIVITY. CONTINUE TO MONITOR THE LOCAL MEDIA OR NOAA WEATHER RADIO FOR THE LATEST FORECASTS. $$ EL
000 WWUS46 KEKA 011157 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 357 AM PST WED MAR 1 2006 CAZ003-004-076-020100- /O.UPG.KEKA.WS.A.0003.060302T0200Z-060302T1800Z/ /O.NEW.KEKA.HS.W.0004.060302T0200Z-060303T0200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 357 AM PST WED MAR 1 2006 ...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW LEVELS WILL START OUT TODAY AROUND 3000 FEET AND FALL TO 2000 FEET TONIGHT. BY SUNRISE THURSDAY MORNING...SNOWFALL ACCUMULATIONS BETWEEN 2000 AND 2500 FEET ARE EXPECTED TO BE IN THE 4 TO 6 INCH RANGE WITH UP TO 8 INCHES ABOVE 3000 FEET. SNOW SHOWERS WILL CONTINUE ON THURSDAY WITH ANOTHER 2 TO 4 INCHES OF SNOW LIKELY ABOVE 2000 FEET. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MJV
000 WWUS46 KEKA 131208 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 408 AM PST MON MAR 13 2006 CAZ003-004-076-140115- /O.CON.KEKA.WS.W.0003.060313T2000Z-060314T2000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 408 AM PST MON MAR 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 12 PM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 12 PM PST TUESDAY. ANOTHER WINTER STORM SYSTEM WILL BRING SNOW TO HIGHER ELEVATIONS OF DEL NORTE...HUMBOLDT...SOUTHERN TRINITY COUNTIES AND NORTHERN MENDOCINO COUNTY. PRECIPITATION IS EXPECTED TO BEGIN THIS AFTERNOON WITH SNOW LEVELS NEAR 3000 FEET. TONIGHT AND TUESDAY...SNOW LEVELS ARE EXPECTED TO DROP TO 2000 FEET WITH 4 TO 7 INCHES OF SNOW ACCUMULATION ABOVE 2500 FEET AND 8 TO 12 INCHES ABOVE 3000 FEET. SNOW LEVELS WILL FALL ON TUESDAY AFTERNOON... OCCASIONALLY BELOW 2500 FEET...WITH ADDITIONAL SNOWFALL ACCUMULATIONS EXPECTED BETWEEN 2500 AND 3500 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS46 KEKA 140004 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 404 PM PST MON MAR 13 2006 CAZ003-004-076-141315- /O.EXT.KEKA.WS.W.0003.000000T0000Z-060315T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 404 PM PST MON MAR 13 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST TUESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM PST TUESDAY. SNOW LEVELS ARE EXPECTED TO REMAIN IN THE 2000 TO 3000 FOOT RANGE TONIGHT AND TUESDAY. FOR TONIGHT...EXPECT SNOW ACCUMULATIONS ABOVE 2500 FEET IN THE 5 TO 8 INCH RANGE WITH UP TO 10 INCHES OF NEW SNOW ABOVE 3000 FEET. A SLOW-MOVING COLD FRONT AND THUNDERSTORM ACTIVITY WILL PRODUCE PERIODS OF HEAVY SNOW TONIGHT. RAIN IN THE VALLEYS AND SNOW IN THE MOUNTAINS WILL CHANGE TO SHOWERS TUESDAY MORNING...WITH ADDITIONAL SNOWFALL ACCUMULATIONS IN PERIODS OF SNOW AND SNOW SQUALLS ABOVE 2000 FEET. SNOW ACCUMULATION ABOVE 2500 FEET IS EXPECTED TO AGAIN BE IN THE 4 TO 8 INCH RANGE ON TUESDAY. MODERATE TO HEAVY SNOWFALL IS FORECASTED TO DIMINISH IN INTENSITY ON TUESDAY EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MJV
000 WWUS46 KEKA 141204 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 404 AM PST TUE MAR 14 2006 CAZ003-004-076-150115- /O.CON.KEKA.WS.W.0003.000000T0000Z-060315T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 404 AM PST TUE MAR 14 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. EXPECT AN ADDITIONAL 5 TO 7 INCHES OF SNOW ABOVE 2500 FEET TODAY. FROM 1500 TO 2500 FEET...EXPECT ANOTHER ONE TO FIVE INCHES BY 4 PM. PERIODS OF MODERATE TO HEAVY SNOW WILL DIMINISH TONIGHT. ANOTHER WEATHER SYSTEM WILL AFFECT THE REGION WITH MORE PRECIPITATION ON WEDNESDAY INTO THURSDAY. ANOTHER WARNING FOR HEAVY SNOWFALL MAY BE NEEDED. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS46 KEKA 141843 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1043 AM PST TUE MAR 14 2006 .SNOWFALL HAS DECREASED DURING THE EARLY MORNING AS LAST NIGHTS STORM MOVES EAST. SNOW WILL INCREASE DURING THE LATE AFTERNOON AND EVENING OVER THE MOUNTAINS AS ANOTHER FRONT MOVES ACROSS THE AREA. SNOW IS EXPECTED TO DECREASE AGAIN AFTER MIDNIGHT. CAZ003-004-076-150600- /O.CAN.KEKA.WS.W.0003.000000T0000Z-060315T0600Z/ /O.NEW.KEKA.SN.Y.0011.060314T1843Z-060315T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1043 AM PST TUE MAR 14 2006 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOWFALL WILL INCREASE DURING THE AFTERNOON AND CONTINUE THROUGH THE EVENING. SNOW LEVEL WILL BE 2500 TO 3000 FEET THIS AFTERNOON AND FALL TO 2000 TO 2500 FEET OVERNIGHT. NEW SNOW FALL BETWEEN NOON AND MIDNIGHT WILL BE 4 TO 6 INCHES ABOVE 3000...2 TO 4 INCHES FROM 2500 FEET TO 3000 FEET AND LESS THAN TWO INCHES BELOW 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 28, 3:30 AM PST, 52 minutes earlier.
Area forecast discussion, Feb 28, 3:30 AM PST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 AM PST TUE FEB 28 2006 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER NORTHWEST CALIFORNIA TODAY. ANOTHER STRONG STORM WILL HEAD TOWARD THE AREA FROM THE GULF OF ALASKA ON WEDNESDAY...BRINGING RAIN...SNOW AND STRONG WINDS. A SERIES OF LOW PRESSURE CENTERS WILL CONTINUE TO DEVELOP OVER THE NORTHEAST PACIFIC AND BRING UNSETTLED WEATHER THROUGH THE WEEKEND. && .DISCUSSION...PRECIPITATION HAS TAPERED OFF AS THE COLD FRONT HAS CROSSED THE AREA. SNOW LEVEL HAS LOWERED TO 3500 TO 4000 FEET BASED ON MESOWEST OBSERVATIONS. THICKNESS AND TEMPERATURE FORECASTS BRING THE SNOW LEVEL TO BETWEEN 3000 AND 3500 FEET TODAY. THE COLD UPPER TROUGH WILL TRIGGER WIDESPREAD SHOWERS TODAY WITH THE POSSIBILITY OF A THUNDERSTORM. WARM ADVECTION AHEAD OF THE NEXT SYSTEM BEGINS LATE THIS AFTERNOON...BUT THE DIGGING UPPER TROUGH/LOW MOVING OUT OF THE GULF OF ALASKA LOWERS HEIGHTS AND KEEPS THE AIR MASS COLD EVEN AHEAD OF THE COLD FRONT. THERE IS STILL A FAIRLY GOOD MOISTURE FETCH FORECAST DURING THE DAY WEDNESDAY WITH HEAVY PRECIPITATION LIKELY IN STRONG ASCENT/UPPER JET ON LATE WEDNESDAY. THE THICKNESS/ TEMPERATURE MODEL FORECASTS SUPPORT SNOW ACCUMULATION DOWN TO 3000 FEET...PERHAPS LOWER AS THE MODELS STEEPEN LOW LEVEL LAPSE RATES RAPIDLY. THE 700 MB FORECAST TEMPERATURE GOES FROM MINUS 10 TO MINUS 16 AS THE FRONT PASSES. SO A WINTER STORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA ABOVE 3000 FEET WEDNESDAY NIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED FOR WEDNESDAY ALONG THE REDWOOD COAST AND STRONG WINDS COULD BE AN ADDITIONAL IMPACT OF THE SNOWFALL WEDNESDAY NIGHT. THE MODELS FORECAST ANOTHER UPPER TROUGH FOR THURSDAY NIGHT WITH UNSTABLE COLD AIR ALOFT LIKELY TO BRING SHOWERS. LONG RANGE MODELS BRING THE NEXT MAJOR SYSTEM TOWARD THE AREA SUNDAY NIGHT AND MONDAY. && .AVIATION...SEE TAFS AND TWEBS FOR THE LATEST INFORMATION. && .EKA...WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY...PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. STORM WARNING...PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. WIND ADVISORY...REDWOOD COAST WED AFTERNOON AND EVENING. WINTER STORM WATCH ABOVE 3000 FEET WEDNESDAY NIGHT. && CWS VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 27, 5:21 AM PST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 521 AM PST MON FEB 27 2006 CAZ001-002-PZZ410-281300- REDWOOD COAST-MENDOCINO COAST-HUMBOLDT BAY- 521 AM PST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME RISES IN AREA RIVERS WILL BE POSSIBLE DUE TO RAIN ON SUNDAY AND MONDAY. MONITOR FOR FLOOD ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-004-076-281300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 521 AM PST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW LEVEL WILL DROP TO THE 3000 TO 3500 FOOT RANGE ON TUESDAY. AMOUNTS IN THE 2 TO 4 INCH RANGE WILL BE LIKELY BY TUESDAY EVENING. A SERIES OF COLD PACIFIC SYSTEMS WILL BRING THE POTENTIAL OF SNOW DOWN TO 2000 FEET WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:21 AM PST | Wind Advisory | EKA | 42 hr |
Nearby
Winter Storm Watches in California, 2006Every winter storm watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.